Hail, Tuolumne
- When
- September 26, 6:08 PM PST to 6:11 PM PST
- Where
- Tuolumne County, Groveland
- Measured
- 0.01 in hail
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.833, -120.233
Quarter-sized hail reported by spotter in Groveland. Half-inch hail fell in Big Oak Flat.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Quarter-sized hail reported by spotter in Groveland. Half-inch hail fell in Big Oak Flat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Sep 26, 2:00 PM PST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT MON SEP 26 2005 .DISCUSSION... A CUT-OFF UPPER LOW PRESSURE CENTER WHICH IS CIRCULATING OFF THE SOUTHERN CALIFORNIA COAST IS ENTRAINING SUBTROPICAL MOISTURE IN THROUGH OUR COUNTY WARNING AREA OF RESPONSIBILITY. THIS HAS ONLY AMOUNTED TO A FEW OF HUNDREDTHS OF AN INCH OVER A HANDFUL OF THE HIGHER ELEVATION STATIONS DURING THE PAST COUPLE OF HOURS. THERE HAVE BEEN SOME LIMITED LIGHTNING STRIKES SOUTH OF OUR REGION BUT NONE INDICATED IN OUR ZONES YET. THIS COULD CHANGE OVER THE NEXT SEVERAL HOURS AS THE ACTIVITY MOVES INTO MORE FAVORABLE DYNAMICS THAT COULD GENERATE THUNDERSTORM ACTIVITY THIS EVENING, WITH THE SIERRA NEVADA MOUNTAINS HAVING THE BEST POTENTIAL. AS THE UPPER LOW MOVES EAST CHANCES WILL BE LIMITED TO THE SIERRA, MAINLY FOR EARLY TUESDAY. RIDGING OVER THE EASTERN PACIFIC AFTER THAT WILL DRY THE REMAINDER OF THE REGION AND WARM TEMPERATURES. WE WILL REMAIN DRY THROUGH THE WEEK. FROM THIS WEEKEND THROUGH THE REST OF THE EXTENDED PERIOD, UPPER LEVEL TROUGHING DIGGING SOUTH OVER NORTHERN CALIFORNIA MIGHT BRING A FEW SHOWERS TO THE SHASTA AREA AND COOL TEMPERATURES AGAIN. RANDY HARTLEY && .AVIATION... BROKEN CEILINGS AROUND 10,000, AND OVERCAST FROM 15,000 TO 20,000 ACROSS MOST AREAS WITH LIGHT RAINSHOWERS & ISOLATED THUNDERSTORMS THROUGH THIS EVENING. POSSIBILITY OF THUNDERSTORMS WILL BE BETTER ACROSS THE SIERRA TONIGHT. GUSTY WIND MAY ACCOMPANY THUNDERSTORMS. && .STO WATCHES/WARNINGS/ADVISORIES...NONE &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT MON SEP 26 2005 CAZ013>019-063-064-066>069-271400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT MON SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A LOW PRESSURE AREA SPINNING OFF THE COAST OF CENTRAL CALIFORNIA IS DRAWING IN SOME SUB-TROPICAL MOISTURE FROM THE SOUTH AND STEERING IT NORTHWARD OVER INTERIOR NORTHERN CALIFORNIA. SCATTERED SHOWERS AND AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SAN JOAQUIN VALLEY AND PARTS OF THE MOTHERLODE AND WEST SLOPES OF THE SIERRA NEVADA TODAY. THESE THUNDERSTORMS ARE EXPECTED TO CONTAIN CLOUD TO GROUND LIGHTNING WITH SOME STORMS CAPABLE OF PRODUCING SOME LOCALIZE FLOODING THIS AFTERNOON. FURTHER NORTH SLIGHT CHANCES AND CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TODAY...MAINLY FOR THIS AFTERNOON AND EVENING. THE BULK OF THE MOST ACTIVE PERIOD TODAY IS EXPECTED THIS AFTERNOON AND EVENING. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PDT MON SEP 26 2005 CAZ013>019-063-064-066>069-271200- BURNEY BASIN / EASTERN SHASTA COUNTY-CARQUINEZ STRAIT AND DELTA- CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY- NORTHERN SAN JOAQUIN VALLEY- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-SOUTHERN SACRAMENTO VALLEY- WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK- 400 PM PDT MON SEP 26 2005 ...THUNDERSTORMS AND SHOWERS EXPECTED THROUGH TONIGHT... A LOW PRESSURE AREA SPINNING OFF THE COAST OF CENTRAL CALIFORNIA IS DRAWING IN SOME SUB-TROPICAL MOISTURE FROM THE SOUTH AND STEERING IT NORTHWARD OVER INTERIOR NORTHERN CALIFORNIA. SHOWERS AND THUNDERSTORMS ARE MOVING NORTH UP THE VALLEY AND OVER THE SIERRA. THE SHOWERS AND THUNDERSTORMS SHOULD SPREAD NORTH INTO THIS EVENING. AS THE ATMOSPHERE HAS MOISTENED UP SOME OF THE SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAIN. THE THUNDERSTORMS MAY ALSO CONTAIN BRIEF GUSTY WINDS ALONG WITH OCCASIONAL LIGHTNING. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER HAZARDOUS DRIVING CONDITIONS AT TIMES THROUGH THE NIGHT. MOTORISTS SHOULD NEVER CROSS FLOODED ROADWAYS BUT INSTEAD REMEMBER THE PHRASE TURN AROUND DONT DROWN. THUNDERSTORMS WILL ALSO CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING SO PERSONS OUTDOORS SHOULD TAKE SHELTER IF THREATENING WEATHER APPROACHES. HS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
616 PM PDT MON SEP 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL GROVELAND-BIG OAK FLAT 37.85N 120.20W
09/26/2005 0.88 INCH TUOLUMNE CA PUBLIC
TRAINED SPOTTER REPORTS DIME TO QUARTER SIZE HAIL IN
GROVELAND.
&&The Sacramento radar (KDAX), 146 km away, was scanning. The volume nearest the first event began at 02:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478846.